Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

Anyone know anything about taking clomid?

My sister and her hubby are ttc but with no luck. They went to the OB and he tested her and said her progesterone levels were REALLY low. So he put her on clomid. A few months after being on it, her period was late by 4 days which never happens. She is always on time. So she called the Dr to get a preggo test because the home ones all came back negative. He said he didn't think she was preggo and said he wanted to just write her a prescription for a med to start her period for her. She didn't think that sounded right before testing to see if she was preggo so she didn't take the meds. Then a few days later she started her period...but was in alot of pain and had alot of blood and clots. I told her it sounded like she was miscarrying (I have had 2 and it sounded like it to me). The Dr blew all of this off and checked her to see if the clomid was working....her progesterone went down instead of up!! So he up'ed her clomid. Does all of this sound okay? Should she go see someone else? I was on Lovenox with my 3 babies so I don't know anything about clomid to give her any advice. Anyone?

Answer Question
 
Anonymous

Asked by Anonymous at 2:26 PM on Apr. 19, 2011 in Pregnancy

Answers (3)
  • She needs a different doctor. One who will monitor her body while she is on the clomid. And one who listens to her.

    I did several rounds with my regular OB/midwife and had no luck. When I went to a fertility specialist they did blood test on the 3rd day of my cycle before diagnosing and giving meds. Then when they did give me clomid I had to have an ultrasound at least 2x - when I got my period and before I should have been ovulating to see how things were working.

    It didn't work for me but I know a lot of people for whom it did work.
    balagan_imma

    Answer by balagan_imma at 2:35 PM on Apr. 19, 2011

  • i dont know anything but tell them good luck ,hope it happen for them
    vgaines

    Answer by vgaines at 2:45 PM on Apr. 19, 2011

  • Clomid can make you ovulate later which is probably what the DR was thinking, yes he should have explained this to her. You need to trust that your Dr is doing what is right for you.
    It is standard course of treatment to up the dose if it did not work. I had bad periods while taking it but I do not ovulate regular without it.
    I know all of this can be confusing and you need a dr that will listen to your concerns.
    Hope your sister can get the answers she is looking for.
    Graciesmom528

    Answer by Graciesmom528 at 3:13 PM on Apr. 19, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN